accutane and hair loss?

miztikkmiztikk Registered Users Posts: 19
I started accutane a while ago back in march, and i should be done by september (when i get to the last dosage, since the derm increases the amount each month.) recently i've noticed a LOT of shedding while in the shower, a whooole lot more than what i'm used to. naturally, this has freaked me out a lot. i am also on ortho try cyclen lo, which might have something to do with it after looking at some previous topics. seeing as i can't stop the accutane or get off the BC without worrying about massive breakouts, i wanted to know if there was anything else i could do? vitamins, anything?

thank you guys so much! i'm only 18, and it would suck to lose all my hair :(
3B, with some 3C in the center <3
... learning to love the curls ....


evercreme intensive shampoo/cleansing cream
redken real control intensive renewal mask
HE hello hydration conditioner/redken all soft conditioner
devacurl arcangel/chs curl keeper

Comments

  • AmandacurlsAmandacurls Registered Users Posts: 6,252 Curl Neophyte
    I took Accutane my sophomore year in college, and girl let me advise you to be super careful with it. Not only did I lose hair in big clumps, I also had really bad headaches with it, and when I told my dermotologist that he told me to get off of it directly. I found that Accutane made me worse before I ever got any better, did that happen to you? I would just say to really be good to your hair, since you're losing so much to begin with, maybe use an anti-breakage shampoo, or a thickening one. Just be careful and let your dermo know EVERY little symptom you have, just to make sure everything is good. And make sure you go for those monthly blood tests to check your liver profile and cholesterol. Good luck and I hope it all turns out well for you!
  • SpunGoldSpunGold Registered Users Posts: 454
    Hi Miztikk,

    I also took Accutane and the same brand of birth control as you a couple of years ago. (Still on same birth control) I also experienced hair loss (my dermatologist assured me that it was a known side effect but chuckled a bit at my concern because my hair was so thick and assured me that I wouldn't lose enough for it to be noticeable to anyone but me.)

    Sure enough, as soon as I came off Accutane, my hair started growing back in, and my shedding is back to normal now. It's a bit frightening to see that much hair coming out in the shower, but in my opinion it's worth it to have beautiful clear skin, and your hair will grow back.
    [SIGPIC][/SIGPIC]
    Location: Frisco, TX

    Fia type: 3a/F/ii Pics! Updated 04/22/10
    CO Wash: Suave Coconut
    Leave-in: Deva Heaven in Hair
    Current Styler: Fuzzy Duck Gel
    finally at waist length!

Leave a Comment

BoldItalicStrikethroughOrdered listUnordered list
Emoji
Image
Align leftAlign centerAlign rightToggle HTML viewToggle full pageToggle lights
Drop image/file